Skip to main content
Article
Sequentially Rationalizable Choice
American Economic Review (2007)
  • Paola Manzini, University of St Andrews
  • Marco Mariotti
Abstract
A sequentially rationalizable choice function is a choice function that can be retrieved by applying sequentially to each choice problem the same fixed set of asymmetric binary relations (rationales) to remove inferior alternatives. These concepts translate into economic language some human choice heuristics studied in psychology and explain cyclical patterns of choice observed in experiments. We study some properties of sequential rationalizability and provide a full characterization of choice functions rationalizable by two and three rationales.
Publication Date
2007
DOI
10.1257/aer.97.5.1824
Citation Information
Paola Manzini and Marco Mariotti. "Sequentially Rationalizable Choice" American Economic Review Vol. 97 Iss. 5 (2007) p. 1824 - 1839
Available at: http://works.bepress.com/paola-manzini/4/
Creative Commons license
Creative Commons License
This work is licensed under a Creative Commons CC_BY-NC-ND International License.